Jump to content

Photo

Should I Take The Risk With Accutane?

accutane problems oily skin acne

2 replies to this topic

#1 bradyod

bradyod

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 20-May 13

Posted 07 August 2013 - 03:45 PM

Hey guys :)

 

For a while I have had my mind set on how I want to be prescribed to accutane, because of how it has worked so well for the stories I have read online. Recently this has been changing due to how I have heard more and more stories on how much bad accutane has done for some people. One being my friend, who got prescribed the drug and took it for 2 months until he had to stop, he got depression really bad, IBS, extremely dry skin all around the body and although it did clear his skin, it makes me wonder on how if my friend got these side effects so easily, then why wont I? My mind has completely changed which I am sort-of angry about because of how I had my mind fixated and how I was gonna take accutane, and my acne was going to go, end of story. I have tried a lot of different remedies including multiple topicals, antibiotics, vitamins and carefully planned routines for years now, (I first formed acne at 14, I am 18 now). All of this trial and error makes me so upset and makes me want to take accutane even knowing the side effects. 

 

All I want from you guys is some guidance as what to do. Should I get prescribed or not? Should I risk taking accutane or should I keep on trying all the other remedies in hope that one of them works for me? My patience with acne is very quickly going, I am sick of looking disgusting and just want to feel normal again.

 

Thank you



#2 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 07 August 2013 - 05:12 PM

I think you have to take into consideration how severe your acne is and what else you have tried. I just finished my course and I would recommend that anyone exhaust all other options before taking Accutane (topicals, antibiotics, birth control if you're female). If those things aren't working, it may be worth a shot. I'd try the other stuff first though because you're still young and there's a chance you may still grow out of your acne without exposing yourself to such a strong medication. On the other hand, if your acne is severe or scarring I would be more likely to take the plunge. Like you are aware of, Accutane can have some amazing results but it can also be a difficult drug to take and occasionally people will experience severe side effects. It's not a decision anyone can make for you....all you can do is educate yourself as best you can and move forward with what you and your dermatologist think is best. Good luck to you!



#3 Kris1787

Kris1787

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 4
About Me
  • Gender:Female
  • Location:Pennsylvania
  • Interests:Baking, Going for walks, movies, music, wine, chocolate, being envious of peoples beautiful skin..
  • Joined: 28-February 13

Posted 08 August 2013 - 05:09 PM

I've been on Accutane for 20 days now, and I just have dry lips and mildly dry eyes and face. My hair also is considerably not as greasy and I don't have to wash it everyday. I've had no other side effects. Everyone reacts to Accutane differently. I was on minocycline (antibiotic) for 2 months prior to Accutane, so that helped a lot. I agree with the post above, try an antibiotic first. I had severe acne and the minocycline helped clear the huge painful cysts I was getting. BUT, near the end I was still getting tiny little pimples everywhere, and that's when I decided on Accutane. Every drug out there is gonna have serious side effects.


Dan's cleanser

Tea tree oil

 

          

Accutane (Claravis) 30mg

 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users